MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) SYSTEM; INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) SYSTEM; INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number C2IVL3012
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical, inc.Therefore, a physical examination could not be performed.Based on the provided information, the patient underwent a bypass surgery to remove the devices that got stuck during the procedure.According to the report, the physician believes that the guide catheter deformed the pre-existing stent which led to the guide extension getting stuck and the ivl device unable to be removed.A review of the manufacturing and test documentation does not reveal any issues with the manufacturing of the device.The device passed all of swmi's acceptance criteria prior to shipping.Shockwave medical, inc.Has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.
 
Event or Problem Description
It was reported that a patient underwent a percutaneous coronary intervention (pci) procedure to treat a lesion located in the #3 branch and the distal right coronary artery (rca).Access was obtained via the radial artery.After the physician positioned the 6f guidezilla¿ii, the shockwave c2 coronary intravascular lithotripsy (ivl) catheter was advanced towards the target vessel.After the balloon successfully delivered 70 pulses in the # 3 branch, the physician attempted to advance to the distal rca.However, the guide catheter encountered a previously implanted stent which is in the #1 branch.The stent got deformed by the guide and so the physician attempted to remove the ivl catheter from the patient, however, it could not be pulled back and guidezilla simultaneously got stuck.The physician used another guide extension and a guidewire to bail out the stuck devices but were unsuccessful.The devices were retrieved with a bypass procedure.Reportedly, the patient is still in the hospital and has not yet been discharged as of this report.According to the report, the physician believes that the guide catheter deformed the stent which led to the guide extension getting stuck and the ivl device unable to be removed.

Brand Name
SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) SYSTEM
Common Device Name
INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
8777754846
MDR Report Key17198728
Report Number3015053858-2023-00038
Device Sequence Number6798981
Product Code QMG
UDI-Device Identifier00195451000096
UDI-Public(01)00195451000096(17)241231(10)A221207D
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P200039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model NumberC2IVL3012
Device Catalogue NumberC2IVL3012
Device Lot NumberA221207D
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2023
Initial Report FDA Received Date06/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6F GUIDEZILLA¿II - BOSTON SCIENTIFIC; GUIDE EXTENSION - UNKNOWN BRAND/MANUFACTURER
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Other;
Patient SexMale